Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 296, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Nov 29, 2006, 10:21 PM CST for Comal County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 29, 2006, 10:21 PM CST (04:21 UTC)
- Expired
- Nov 29, 2006, 11:15 PM CST
- In force
- 54 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Comal County, TX
The radar
The Austin/San Antonio radar (KEWX), 50 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 29, 8:47 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.4 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 545 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 300421 SVREWX TXC091-300515- /O.NEW.KEWX.SV.W.0296.061130T0421Z-061130T0515Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1021 PM CST WED NOV 29 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... COMAL * UNTIL 1115 PM CST * AT 1018 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER COMAL COUNTY...OR ABOUT 10 MILES EAST OF BOERNE...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. LAT...LON 2976 9863 2975 9851 2977 9842 2988 9848 $$
1 follow-up statement
000 WWUS54 KEWX 300449 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1048 PM CST WED NOV 29 2006 TXC091-300515- /O.CON.KEWX.SV.W.0296.000000T0000Z-061130T0515Z/ COMAL TX- 1048 PM CST WED NOV 29 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CST FOR COMAL COUNTY... AT 1042 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR SPRING BRANCH...OR ABOUT 12 MILES WEST OF CANYON LAKE DAM...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST THURSDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 2977 9863 2974 9845 2983 9831 2994 9843 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 7:34 PM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Nov 29, 7:34 PM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 734 PM CST WED NOV 29 2006 .UPDATE... MADE QUICK UPDATE TO MAKE A FEW ADJUSTMENTS TO CURRENT WEATHER. ALSO CHANGED THE SLEET ADVISORY TO A WINTER WEATHER ADVISORY WHICH IS MORE APPROPRIATE GIVEN THE STRONG WINDS AND WIND CHILLS IN ADDITION TO THE SLEET THURSDAY MORNING. && .PREV DISCUSSION... (ISSUED 557 PM CST WED NOV 29 2006) AVIATION... THE CURRENT VFR CONDITIONS WILL LOWER TO MVFR AROUND 03Z...BUT KDRT WILL REMAIN VFR. SOUTH TO SOUTHEAST WINDS OF 10 TO 15 KNOTS WILL PREVAIL TONIGHT. A STRONG COLD FRONT WILL MOVE THROUGH THE TAF SITES BETWEEN 09Z AND 11Z WITH WINDS SHIFTING TO NORTH TO NORTHWEST AND INCREASING TO 20 TO 25 KNOTS WITH GUSTS 30 TO 35 KNOTS AFTER 13Z. ISOLATED TO SCATTERED SHRA WILL OCCUR THROUGH MUCH OF THE FORECAST PERIOD...ALTHOUGH TSRA IS POSSIBLE ALONG AND AHEAD OF THE FRONT BETWEEN 06Z AND 11Z. PREV DISCUSSION... (ISSUED 512 PM CST WED NOV 29 2006) DISCUSSION... THE SUMMARY SECTION OF THIS AFD SAYS IT ALL. A STRONG STORM SYSTEM DIGGING ACROSS TEXAS WILL PRODUCE A VARIETY OF THREATENING WEATHER OVER THE NEXT 24-36 HOURS. THIS PAYBACK FOR ALL THE ABOVE NORMAL DAYS WILL INCLUDE POTENTIAL SEVERE WEATHER...RED FLAG CONDITIONS... FIRST FREEZE OF THE SEASON...WIND ADVISORY CRITERIA...AND LAST BUT CERTAINLY NOT LEAST...A SLEET ADVISORY FOR THE NORTHERN PART OF THE FORECAST AREA. THE MAIN CONCERN AMID ALL OF THESE THREATS IS THE POTENTIAL FOR CHANGE. AFTERNOON MODEL RUNS AND LATEST TRENDS OF THE FRONT REVEALED AN ACCELERATING FRONT TO SIGNAL THE FIRST POTENTIAL ICE EVENT FOR THE SEASON. THE SLEET ADVISORY ASSUMES ALL AREAS WILL REMAIN ABOVE FREEZING AND THAT ICE ACCUMULATION ONLY OCCURS ON BRIDGES AND OVERPASSES WHERE HEAVIER SLEET SHOWERS DEVELOP. THE NAM/WRF SUGGEST DRIER AIR INTRUDING ON THE HEELS OF THE MOIST FRONTAL INVERSION TO ENHANCE ANY EVAPORATIVE COOLING EFFECTS. LIGHT SNOW IS NOT OUT OF THE QUESTION, BUT THE BEST THREAT GIVEN THE EXPECTED DEPTH OF THE COLD LAYER WAS FOR SLEET. SOME SLEET COULD BE NOTED FARTHER SOUTH INTO THE AUS METRO AREA...AND POSSIBLY EVEN THE SAT METRO AREA, BUT DELAYED COOLING SHOULD PRECLUDE ACCUMULATIONS UNTIL PRECIPIATION RATES WOULD BE TOO LIGHT TO BE SIGNIFICANT. THE SEVERE THREAT FOR TONIGHT SHOULD BE MAINLY FOR HAIL...BUT AN ISOLATED SUPERCELL WITH ALL ASSOCIATED THREATS FOR STRONG WIND... TORNADOES...AND HEAVY RAIN COULD DEVELOP ALONG THE FRONT. MOST OF THE SIGNIFICANT RAIN WILL FOCUS EAST OF A ROCKSPRINGS TO CAMPBELLTON LINE. AFTER THE WINDS DIE DOWN THURSDAY...THE MODELS SHOULD NEAR OR BELOW NORMAL TEMPS AND AN ABUNDANCE OF PACIFIC MOISTURE. EXPECT LESS DRAMA TO ACCOMPANY FUTURE FRONTAL PASSAGES EXPECTED SUNDAY AND WEDNESDAY. THE ONE CONCERN FOR THESE FRONTS WILL BE FOR ADDITIONAL ICE EVENTS, THOUGH THE MODELS DO NOT SUGGEST COLD ENOUGH AIR FOR THESE THREATS. WILL FOLLOW THE REASONABLE GFS ON THESE NEXT TWO SYSTEMS. FIRE WEATHER... GUSTY WINDS AND DRY CONDITIONS SHOULD RESULT IN A THREAT FOR UNCONTROLLABLE WILDFIRES ACROSS THE SOUTHERN EDWARDS PLATEAU AND THE RIO GRANDE PLAINS. THERE IS ALSO A SLIGHT POSSIBILITY FOR RED FLAG CONDITIONS OVER THESE SAME AREAS WHEN THE FRONT FIRST BLOWS THROUGH THE AREA BETWEEN 2 AND 6 AM. && .EWX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 3 AM THURSDAY TO 5 PM THURSDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT... EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KERR... KINNEY... LAVACA... LEE... LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL VERDE... WILLIAMSON... WILSON... AND ZAVALA. WINTER WEATHER ADVISORY FROM 6 AM THURSDAY TO NOON THURSDAY FOR THE FOLLOWING COUNTIES: BURNET... GILLESPIE... LLANO... AND WILLIAMSON. FREEZE WARNING FROM 10 PM THURSDAY TO 9 AM FRIDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BASTROP... BEXAR... CALDWELL... COMAL... DE WITT... DIMMIT... FAYETTE... FRIO... GONZALES... GUADALUPE... HAYS... KARNES... LAVACA... LEE... MAVERICK... TRAVIS... WILLIAMSON... WILSON... AND ZAVALA. RED FLAG WARNING FROM 6 AM THURSDAY TO 6 PM THURSDAY FOR THE FOLLOWING COUNTIES: DIMMIT... KINNEY... MAVERICK... VAL VERDE... AND ZAVALA. && 01/03
Hazardous weather outlook, Nov 29, 3:49 PM CST, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 349 PM CST WED NOV 29 2006 TXZ171>173-183>194-202>209-217>225-228-301130- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 349 PM CST WED NOV 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF A FREDERICKSBURG TO NEW BRAUNFELS TO HALLETTSVILLE LINE TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL...HOWEVER ISOLATED TORNADOES AND DAMAGING WINDS ARE ALSO POSSIBLE. .DAYS TWO AND THREE...THURSDAY AND FRIDAY A STRONG COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS DURING THE EARLY HOURS ON THURSDAY. TEMPERATURES WILL BRIEFLY DROP TO NEAR FREEZING ACROSS THE NORTHERN HILL COUNTRY WHICH WILL RESULT IN A MIX OF RAIN AND SLEET. A WINTER WEATHER ADVISORY WILL HAVE TO BE ISSUED FOR BURNET...GILLESPIE...LLANO AND WILLIAMSON COUNTIES FOR THURSDAY MORNING FOR LIGHT ACCUMULATIONS OF SLEET. STRONG NORTHWEST TO NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED DURING THE DAY. A WIND ADVISORY MAY BE NEEDED FOR ALL OF SOUTH CENTRAL TEXAS FOR THURSDAY. RELATIVE HUMIDITIES WILL FALL TO BELOW 25 PERCENT ALONG THE RIO GRANDE. A RED FLAG WARNING WILL BE ISSUED FOR THE RIO GRANDE PLAINS FOR THURSDAY. CLEARING SKIES AND MUCH LIGHTER WINDS ALLOW TEMPERATURES TO FALL TO NEAR OR BELOW FREEZING ACROSS MUCH OF SOUTH CENTRAL TEXAS BY FRIDAY MORNING. A FREEZE ADVISORY WILL HAVE TO BE ISSUED FOR MUCH OF SOUTH CENTRAL TEXAS FOR THURSDAY NIGHT INTO FRIDAY MORNING. THE HILL COUNTRY WILL LIKELY HAVE A HARD FREEZE. .DAYS FOUR THROUGH SEVEN...SATURDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 7:22 PM CST | Winter Weather Advisory | EWX | Bandera, Blanco, Burnet, Comal, Gillespie, Hays and 6 more | 17 hr |
| Nov 29, 8:22 PM CST | Severe Thunderstorm Warning | EWX | Medina | 53 min |
| Nov 29, 8:36 PM CST | Tornado Warning | EWX | Medina | 24 min |
| Nov 29, 8:58 PM CST | Severe Thunderstorm Warning | EWX | Bandera | 62 min |
| Nov 29, 9:17 PM CST | Tornado Warning | EWX | Bandera | 28 min |
| Nov 29, 9:33 PM CST | Tornado Warning | EWX | Medina | 27 min |
| Nov 29, 9:52 PM CST | Severe Thunderstorm Warning | EWX | Bexar, Kendall | 53 min |
| Nov 29, 11:10 PM CST | Severe Thunderstorm Warning | EWX | Comal | 65 min |
| Nov 30, 1:57 AM CST | Severe Thunderstorm Warning | EWX | Bastrop, Lee | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.